Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 22, 2004, 10:56 AM CDT for Muscatine County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 10:56 AM CDT (15:56 UTC)
- Expired
- Jul 22, 2004, 11:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 221556
SVRDVN
IAC139-221645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSCATINE COUNTY IN EAST CENTRAL IOWA
* UNTIL 1145 AM CDT
* AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NICHOLS...OR ABOUT 9 MILES
WEST OF MUSCATINE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSCOW BY 1110 AM CDT
SWEETLAND CENTER BY 1115 AM CDT
6 MILES NORTH OF NEW ERA BY 1120 AM CDT
6 MILES NORTH OF WILDCAT DEN STATE PARK BY 1125 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4158 9137 4135 9136 4135 9114 4143 9107
4147 9086 4158 9104
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:47 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 8:47 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 847 AM CDT THU JUL 22 2004 .DISCUSSION... WILL UPDATE FIRST PERIOD OF ZONES SHORTLY. AREA OF SHRA/TSRA MOVING INTO AND DEVELOPING ACROSS SOUTHEASTERN AND SOUTHERN PART OF CWA...IN AREA OF MAX INSTABILITY AND MAX CONVERGENCE. WILL MENTION HEAVY RAIN IN SOME AREAS DUE TO LOCALIZED TRAINING POTENTIAL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
Hazardous weather outlook, Jul 22, 5:20 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 520 AM CDT THU JUL 22 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 520 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST... EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL... AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK TROUGH WILL SAG SOUTHEAST ACROSS THE AREA TODAY...CAUSING THE AREA TO BE THE RECIPIENT OF SCATTERED SHOWERS AND THUNDERSTORMS. THE BULK OF THE ACTIVITY WILL BE SOUTH OF THE HIGHWAY 30 CORRIDOR DURING THE DAY. BY THE EVENING AND OVERNIGHT HOURS THE FRONT WILL SHIFT FURTHER SOUTH...AND MOST THE ACTIVITY WILL THEN SHIFT TO SOUTH OF THE HIGHWAY 34 CORRIDOR. THERE IS A SLIGHT RISK THAT A FEW THUNDERSTORMS IN THE MID AFTERNOON THROUGH EARLY EVENING TIME FRAME MAY BECOME SEVERE...ALONG AND SOUTH OF HIGHWAY 34. THIS IS THE TIME FRAME WHEN THE AIRMASS WILL BE AT ITS MOST UNSTABLE...AND A MID LEVEL WAVE WILL ALSO BE IN A POSITION TO INTERACT WITH THE SURFACE TROUGH TO GENERATE STRONG THUNDERSTORMS. DAMAGING WINDS AND HAIL LESS THAN AN INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST OF STORMS. OVERNIGHT MULTIPLE THUNDERSTORMS ARE EXPECTED TO MOVE OVER AREAS SOUTH OF HIGHWAY 34...AND LOCALIZED FLOODING MAY BECOME A CONCERN FOR LOCATIONS THAT DO RECEIVE MULTIPLE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY SHOWERS WILL LINGER IN AREAS MAINLY ALONG AND SOUTH OF A LINE FROM FAIRFIELD TO MONMOUTH THROUGH MIDDAY FRIDAY...BEFORE THEY DECREASE AND MOVE OUT. ADDITIONAL RAINFALL AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT ON FRIDAY. THEN...A LARGE CANADIAN AIRMASS IS STILL ON TARGET TO MOVE INTO THE REGION TO PRODUCE A ROBUST COOL DOWN FOR THE END OF THE WEEK AND INTO THE WEEKEND. A FEW RECORD LOWS MAY BE IN JEOPARDY SATURDAY MORNING AS TEMPERATURES DIP INTO THE MID TO LOWER 50S. HIGHS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL GENERALLY BE IN THE 70S. HIGHS ARE NORMALLY AT LEAST IN THE MID 80S DURING THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND SOUTH OF HIGHWAY 34. LE/12
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.